Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Took 2 500mg azithromycin, mild cramps, nausea, discomfort in stomach. Why ?

As prescribed by my doctor I took two 500mg azithromycin pills. About 20 minutes later I ate half of a bean tostada. I started to feel really sick to my stomach & having mild cramps . Another 30 minutes passed by & I couldn t handle it anymore & threw up. After that I felt better but still felt a little nausea . I m worried that medicine didn t get absorbed & I may have threw it up. I read somewhere that it only takes 30 minutes to have the medicine absorbed. Should I get a new prescription & re-take the medicine? Or should I be ok?
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, Croberts57655,
The very first thing you do is to call your doctor and tell
him what is happening.
Azithromycin class of drugs belong to Erythromycin class.
The most common side effect is nausea,vomiting,diarrhea.
Eventhough this does not happen in everyone,some are more
likely than others.
You may need a new class of drug.
It is possible that you may react ther same way if you take it again.
Please check with youry doctor.
Wish you well.
Answered: Wed, 3 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor